Alert archive / South Dakota / Wind Advisories in 2026
Wind Advisory 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Feb 18, 2026, 4:37 AM CST for 10 counties in South Dakota; 4 counties in Minnesota. It took effect at Feb 18, 2026, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2026, 4:37 AM CST (10:37 UTC)
- In effect from
- Feb 18, 2026, 9:00 AM CST
- Expired
- Feb 18, 2026, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
Counties Lincoln County, MN, Lyon County, MN, Murray County, MN, Pipestone County, MN, Aurora County, SD, Beadle County, SD, Brookings County, SD, Brule County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Moody County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 75 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575 WWUS73 KFSD 181037 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 437 AM CST Wed Feb 18 2026 MNZ071-072-080-097-SDZ040-055-056-182045- /O.UPG.KFSD.WI.Y.0003.000000T0000Z-260218T2100Z/ /O.NEW.KFSD.HW.W.0003.260218T1037Z-260218T1800Z/ /O.NEW.KFSD.WI.Y.0004.260218T1800Z-260218T2100Z/ Lincoln-Lyon-Murray-Pipestone-Brookings-Lake-Moody- Including the cities of Flandreau, Marshall, Lake Benton, Slayton, Fulda, Hendricks, Madison, Orland, Ivanhoe, Brookings, Pipestone, and Tyler 437 AM CST Wed Feb 18 2026 ...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 PM CST THIS AFTERNOON... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 60 mph. For the Wind Advisory, west winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest Minnesota and east central South Dakota. * WHEN...For the High Wind Warning, until noon CST today. For the Wind Advisory, from noon today to 3 PM CST this afternoon. * IMPACTS...Damaging winds will blow down tree branches. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ038-039-052>054-057-058-181800- /O.UPG.KFSD.WI.Y.0003.000000T0000Z-260218T1800Z/ /O.NEW.KFSD.HW.W.0003.260218T1037Z-260218T1500Z/ /O.NEW.KFSD.WI.Y.0004.260218T1500Z-260218T1800Z/ Beadle-Kingsbury-Jerauld-Sanborn-Miner-Brule-Aurora- Including the cities of Kimball, Wessington Springs, Woonsocket, Chamberlain, Lake Preston, De Smet, Arlington, Huron, Alpena, White Lake, Stickney, Plankinton, and Howard 437 AM CST Wed Feb 18 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO NOON CST TODAY... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 60 mph. For the Wind Advisory, west winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, and south central South Dakota. * WHEN...For the High Wind Warning, until 9 AM CST this morning. For the Wind Advisory, from 9 AM this morning to noon CST today. * IMPACTS...Damaging winds will blow down tree branches. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ001>003-012>014-021-022-032-MNZ081-089-090-098-SDZ062-067-182045- /O.CON.KFSD.WI.Y.0003.000000T0000Z-260218T2100Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Cherokee-Buena Vista- Ida-Cottonwood-Nobles-Jackson-Rock-Minnehaha-Lincoln- Including the cities of Inwood, Cherokee, Hull, Spirit Lake, Arnolds Park, Storm Lake, Rock Rapids, Hartley, Sanborn, Harrisburg, Lennox, Orange City, Mountain Lake, Sioux Center, Hawarden, Battle Creek, Sheldon, Lakefield, Luverne, Tea, Rock Valley, Larchwood, Canton, Milford, Sibley, Spencer, Jackson, Worthington, Ida Grove, Holstein, George, Windom, and Sioux Falls 437 AM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, and southeast South Dakota. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ020-031-NEZ013-014-SDZ059>061-065-066-068>071-181800- /O.CON.KFSD.WI.Y.0003.000000T0000Z-260218T1800Z/ Plymouth-Woodbury-Dixon-Dakota-Davison-Hanson-McCook-Hutchinson- Turner-Bon Homme-Yankton-Clay-Union- Including the cities of Irene, Avon, Emery, Canistota, Elk Point, Alexandria, North Sioux City, Ponca, Jefferson, Tyndall, Le Mars, Centerville, Wakefield, Tripp, Sioux City, Alcester, Beresford, Montrose, Menno, Bridgewater, South Sioux City, Salem, Marion, Vermillion, Mitchell, Freeman, Yankton, Allen, Tabor, Viborg, Parker, Chancellor, Clayton, Scotland, Hurley, Springfield, and Parkston 437 AM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northwest and west central Iowa, northeast Nebraska, and southeast South Dakota. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ050-063-064-181800- /O.CON.KFSD.WI.Y.0003.000000T0000Z-260218T1800Z/ Gregory-Charles Mix-Douglas- Including the cities of Gregory, Burke, Corsica, Delmont, Platte, Marty, Armour, Lake Andes, and Wagner 437 AM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Charles Mix, Douglas, and Gregory Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JH
3 follow-up statements
970 WWUS73 KFSD 181450 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 850 AM CST Wed Feb 18 2026 SDZ038-039-052>054-057-058-181800- /O.EXP.KFSD.HW.W.0003.000000T0000Z-260218T1500Z/ /O.CON.KFSD.WI.Y.0004.260218T1500Z-260218T1800Z/ Beadle-Kingsbury-Jerauld-Sanborn-Miner-Brule-Aurora- Including the cities of Wessington Springs, Huron, Kimball, Plankinton, De Smet, Stickney, White Lake, Chamberlain, Alpena, Howard, Lake Preston, Arlington, and Woonsocket 850 AM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...HIGH WIND WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, and south central South Dakota. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. $$ MNZ071-072-080-097-SDZ040-055-056-182100- /O.CON.KFSD.HW.W.0003.000000T0000Z-260218T1800Z/ /O.CON.KFSD.WI.Y.0004.260218T1800Z-260218T2100Z/ Lincoln-Lyon-Murray-Pipestone-Brookings-Lake-Moody- Including the cities of Tyler, Slayton, Lake Benton, Marshall, Brookings, Fulda, Pipestone, Flandreau, Madison, Orland, Hendricks, and Ivanhoe 850 AM CST Wed Feb 18 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 PM CST THIS AFTERNOON... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 60 mph. For the Wind Advisory, west winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest Minnesota and east central South Dakota. * WHEN...For the High Wind Warning, until noon CST today. For the Wind Advisory, from noon today to 3 PM CST this afternoon. * IMPACTS...Damaging winds will blow down tree branches. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ001>003-012>014-021-022-032-MNZ081-089-090-098-SDZ062-067-182100- /O.CON.KFSD.WI.Y.0003.000000T0000Z-260218T2100Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Cherokee-Buena Vista- Ida-Cottonwood-Nobles-Jackson-Rock-Minnehaha-Lincoln- Including the cities of Spirit Lake, Hartley, Luverne, Larchwood, Mountain Lake, Harrisburg, Sheldon, Worthington, Jackson, Cherokee, George, Rock Valley, Hull, Spencer, Ida Grove, Windom, Holstein, Inwood, Hawarden, Orange City, Rock Rapids, Sioux Center, Canton, Arnolds Park, Lennox, Sioux Falls, Lakefield, Tea, Battle Creek, Storm Lake, Sanborn, Sibley, and Milford 850 AM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...West winds 30 to 35 mph with gusts up to 50 mph. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, and southeast South Dakota. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ020-031-NEZ013-014-SDZ059>061-065-066-068>071-181800- /O.CON.KFSD.WI.Y.0003.000000T0000Z-260218T1800Z/ Plymouth-Woodbury-Dixon-Dakota-Davison-Hanson-McCook-Hutchinson- Turner-Bon Homme-Yankton-Clay-Union- Including the cities of Beresford, Centerville, Tabor, Le Mars, Mitchell, Salem, Parker, Tyndall, Chancellor, North Sioux City, South Sioux City, Clayton, Montrose, Elk Point, Emery, Sioux City, Allen, Alcester, Irene, Wakefield, Hurley, Freeman, Canistota, Menno, Jefferson, Avon, Ponca, Tripp, Viborg, Scotland, Parkston, Yankton, Vermillion, Springfield, Bridgewater, Alexandria, and Marion 850 AM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northwest and west central Iowa, northeast Nebraska, and southeast South Dakota. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ050-063-064-181800- /O.CON.KFSD.WI.Y.0003.000000T0000Z-260218T1800Z/ Gregory-Charles Mix-Douglas- Including the cities of Armour, Burke, Corsica, Delmont, Wagner, Platte, Marty, Lake Andes, and Gregory 850 AM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Charles Mix, Douglas, and Gregory Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Samet
633 WWUS73 KFSD 181811 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1211 PM CST Wed Feb 18 2026 MNZ071-072-080-097-SDZ040-055-056-182100- /O.EXP.KFSD.HW.W.0003.000000T0000Z-260218T1800Z/ /O.CON.KFSD.WI.Y.0004.000000T0000Z-260218T2100Z/ Lincoln-Lyon-Murray-Pipestone-Brookings-Lake-Moody- Including the cities of Flandreau, Lake Benton, Brookings, Ivanhoe, Marshall, Pipestone, Madison, Orland, Fulda, Hendricks, Tyler, and Slayton 1211 PM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...HIGH WIND WARNING HAS EXPIRED... * WHAT...West winds 30 to 35 mph with gusts up to 50 mph. * WHERE...Portions of southwest Minnesota and east central South Dakota. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ020-031-NEZ013-014-SDZ050-059>061-063>066-068>071-181915- /O.EXP.KFSD.WI.Y.0003.000000T0000Z-260218T1800Z/ Plymouth-Woodbury-Dixon-Dakota-Gregory-Davison-Hanson-McCook- Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-Clay- Union- Including the cities of Mitchell, Marty, Tripp, Delmont, Montrose, Tyndall, Le Mars, Parker, Marion, Springfield, North Sioux City, Bridgewater, Viborg, Beresford, Menno, Alcester, Parkston, Armour, Gregory, Centerville, Sioux City, Chancellor, South Sioux City, Wakefield, Canistota, Avon, Vermillion, Corsica, Wagner, Freeman, Irene, Burke, Emery, Alexandria, Salem, Clayton, Elk Point, Allen, Yankton, Hurley, Tabor, Platte, Ponca, Jefferson, Scotland, and Lake Andes 1211 PM CST Wed Feb 18 2026 ...WIND ADVISORY HAS EXPIRED... West winds will continue to gust to 35 to 45 mph at times through the afternoon. $$ SDZ038-039-052>054-057-058-181915- /O.EXP.KFSD.WI.Y.0004.000000T0000Z-260218T1800Z/ Beadle-Kingsbury-Jerauld-Sanborn-Miner-Brule-Aurora- Including the cities of Alpena, Woonsocket, Howard, Chamberlain, Kimball, White Lake, Plankinton, Stickney, De Smet, Huron, Lake Preston, Wessington Springs, and Arlington 1211 PM CST Wed Feb 18 2026 ...WIND ADVISORY HAS EXPIRED... West winds will continue to gust to 35 to 45 mph at times through the afternoon. $$ IAZ001>003-012>014-021-022-032-MNZ081-089-090-098-SDZ062-067-182100- /O.CON.KFSD.WI.Y.0003.000000T0000Z-260218T2100Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Cherokee-Buena Vista- Ida-Cottonwood-Nobles-Jackson-Rock-Minnehaha-Lincoln- Including the cities of Sibley, Sheldon, Rock Rapids, Jackson, Cherokee, George, Battle Creek, Spencer, Sanborn, Lennox, Arnolds Park, Larchwood, Spirit Lake, Milford, Harrisburg, Canton, Hawarden, Rock Valley, Sioux Center, Holstein, Lakefield, Inwood, Storm Lake, Orange City, Luverne, Windom, Tea, Mountain Lake, Hartley, Sioux Falls, Hull, Ida Grove, and Worthington 1211 PM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...West winds 30 to 35 mph with gusts up to 50 mph. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, and southeast South Dakota. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Weisser
961 WWUS73 KFSD 182045 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 245 PM CST Wed Feb 18 2026 IAZ001>003-012>014-021-022-032-MNZ081-089-090-098-SDZ062-067-182145- /O.EXP.KFSD.WI.Y.0003.000000T0000Z-260218T2100Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Cherokee-Buena Vista- Ida-Cottonwood-Nobles-Jackson-Rock-Minnehaha-Lincoln- Including the cities of Lennox, Battle Creek, Holstein, Cherokee, Hull, Larchwood, Windom, Hartley, Storm Lake, Sioux Falls, Tea, Orange City, Rock Rapids, Hawarden, George, Mountain Lake, Spencer, Worthington, Ida Grove, Sioux Center, Harrisburg, Inwood, Milford, Arnolds Park, Sibley, Lakefield, Sanborn, Luverne, Canton, Sheldon, Rock Valley, Jackson, and Spirit Lake 245 PM CST Wed Feb 18 2026 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Northwest winds will continue to gust to 25 to 40 mph through sunset, the rapidly diminish. $$ MNZ071-072-080-097-SDZ040-055-056-182145- /O.EXP.KFSD.WI.Y.0004.000000T0000Z-260218T2100Z/ Lincoln-Lyon-Murray-Pipestone-Brookings-Lake-Moody- Including the cities of Lake Benton, Fulda, Hendricks, Madison, Flandreau, Orland, Tyler, Pipestone, Marshall, Ivanhoe, Brookings, and Slayton 245 PM CST Wed Feb 18 2026 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Northwest winds will continue to gust to 25 to 40 mph through sunset, the rapidly diminish. $$ Weisser
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Feb 18, 3:34 AM CST, 1 hour 3 minutes earlier. Its key messages:
- Strong west winds gusting 40 to 50 mph and very low humidity levels will result in critical fire weather conditions along and south of Interstate 90 today. A Red Flag Warning is in effect from 10 AM to 6 PM. Outdoor burning should be avoided.
- The potential for accumulating snow returns Thursday into Thursday night. The best chance for at least an inch of snow (40-60%) is south of I-90 at this time. A narrow band of 2-4+" inches may set up over parts of our area, though uncertainty in the placement of this heavier band remains high.
Area forecast discussion, Feb 18, 3:34 AM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
334 AM CST Wed Feb 18 2026
.KEY MESSAGES...
- Strong west winds gusting 40 to 50 mph and very low humidity
levels will result in critical fire weather conditions along
and south of Interstate 90 today. A Red Flag Warning is in
effect from 10 AM to 6 PM. Outdoor burning should be avoided.
- The potential for accumulating snow returns Thursday into
Thursday night. The best chance for at least an inch of snow
(40-60%) is south of I-90 at this time. A narrow band of 2-4+"
inches may set up over parts of our area, though uncertainty
in the placement of this heavier band remains high.
&&
.UPDATE...
Issued at 330 AM CST Wed Feb 18 2026
Very windy conditions have arrived as anticipated with west
winds gusting 40 to 55 mph expanding east across the forecast
area. Have seen isolated 60 mph gusts but confidence in the
extent/persistence of these higher gusts is low so will stick
with the Wind Advisory at this time. Did further refine the
advisory timing, extending areas from Brookings/Sioux Falls,
east through southwest Minnesota and most of northwest Iowa
until 3 PM.
Precipitation chances generally remain unchanged in the latest
guidance. Could see light snow sneak a bit further south toward
the Highway 14 corridor today with very light accumulation less
than a half inch possible from Brookings to Marshall/Tracy MN.
For Thursday's system, focus remains south of I-90 with the
highest probabilities for exceeding 1" (50-60%) and 2" (30-50%)
south of Highway 18. Models continue to show potential for a
narrow band of 2-4+" band which could impact locations along
Highway 20, however still some variance in the location of this
narrow band, so no headlines at this time.
For this weekend into early next week we return to a dry pattern
but with temperatures much closer to normal for late February.
&&
.DISCUSSION...
Issued at 240 PM CST Tue Feb 17 2026
One last very warm February day out there, with temperatures having
climbed mainly into the 60s. It's been a breezy day too, and
these winds will diminish this evening, at least for a few
hours. A cold front will be moving through the area this evening
as well and will help provide some lift for showers to develop.
These showers will actually some elevated instability to work
with, and thus a few thunderstorms cannot be ruled out. Can't
entirely rule out an isolated severe storm as there will be
ample dry air beneath these elevated storms. This would mean
gusts potentially as high as 60 mph, but widespread strong to
severe storms are not expected. Synoptic winds will increase
through tonight as strong cold air advection pushes into the
area behind the cold front, with gusts up to 50 mph expected.
This will be the case especially for areas north of I-90 where
the Wind Advisory has been expanded to include the rest of
southwest Minnesota north of I-90. These stronger winds will
spread into northwest Iowa heading into tomorrow morning, but
the current thinking is the chances for these stronger wind
gusts in excess of 45 mph will only last an hour or two, so did
not expand the advisory at this time and will be captured by the
Fire Weather Watch. More on that in the fire weather discussion
later on.
Some wrap-around precipitation may impact mainly the Highway-14
corridor late tonight into tomorrow morning. This will likely start
as light to very rain, turn to light to very light snow, and then
back to rain before exiting. Not expecting any snow with this to
accumulate, but there could be very brief reductions in
visibility in any light snow due to the stronger winds that
will be in place during the morning commute tomorrow.
Temperatures turn cooler heading into the day tomorrow behind
the aforementioned cold front, with highs mainly in the 40s and
50s. Of course, this is still above normal, but it only gets
colder from here.
Heading into Wednesday night and Thursday, a surface low will move
across the central Plains, with most guidance then pulling the
system northeastward to the Great Lakes by Thursday night/Friday.
17.12z guidance has continued to show the southerly trend of the low
through the central Plains as shown in the 17.06z guidance, and this
has lead to the latest NBM pulling the 2+ inch snow amounts farther
south and east closer to a Sioux City, IA to Jackson, MN line.
Looking at the 17.12z ensembles, there appears to be less of a
noticeable southerly trend as some of the deterministic models, so
it's entirely possible the next suite of deterministic guidance
starts to pull the snow farther north again. All that to say, still
a lot of uncertainty in exact amounts, but even with light snow,
reductions in visibility will be possible due to breezy conditions.
As of now and based on the current forecasted track of the system,
most spots south of I-90 look to see a moderate (40-60%) chance of
snow of at least one inch of snow. There may be a narrow stripe of 2-
4+" of snow depending on where the heaviest band of snow moves
through. This would be favoring areas closer to the Highway-20
corridor at this time, but again uncertainty remains high on where
this band sets up, so be sure to keep up to date with the latest
forecast. Chances of greater than 4 inches of snow remains low
(<20%), but can't be completely ruled out.
For timing, look for some light snow to start to move into the
Missouri River Valley by Thursday morning, with snow chances
gradually lifting northeastward through the afternoon and evening.
Snow should exit from northwest Iowa and adjacent southwest
Minnesota Thursday night. Not much time to look into the long-range
forecast, but temperatures do look to be colder heading into the
weekend. Highs return mainly to the 20s and 30s with lows down in to
single digits, though temperatures could trend colder or warmer
depending on how much snow falls.
&&
.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1040 PM CST Tue Feb 17 2026
Mostly VFR conditions will continue this TAF period. Besides a
few patchy hours of LLWS mainly in KSUX, areas of light showers
will continue to lift northwards overnight giving way to more
clear conditions. Otherwise, gusty westerly winds will continue
for most of the TAF period.
&&
.FIRE WEATHER...
Issued at 330 AM CST Wed Feb 18 2026
Strong west winds gusting 40 to 55 mph early this morning will
ease very slowly through the day, with gusts of 30 to 45 mph
persisting well into the afternoon. Very dry air expanding
across the region will drop afternoon relative humidity levels
as low as 15 percent toward the Highway 20 corridor to 25 to 30
percent along I-90. This combination of strong winds and very
dry air will produce critical fire weather conditions by late
this morning along and south of I-90, and a Red Flag Warning
remains in effect from 10 AM through 6 PM CST.
Much more seasonal temperatures settle into the region Thursday,
accompanied by a chance for accumulating snow in some areas. This
should limit the fire danger from Thursday through at least early
next week.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Wind Advisory until 3 PM CST this afternoon for SDZ040-055-056-
062-067.
Red Flag Warning from 10 AM this morning to 6 PM CST this
evening for SDZ050-057>071.
Wind Advisory until noon CST today for SDZ038-039-050-052>054-
057>061-063>066-068>071.
MN...Wind Advisory until 3 PM CST this afternoon for MNZ071-072-080-
081-089-090-097-098.
Red Flag Warning from 10 AM this morning to 6 PM CST this
evening for MNZ089-090-098.
IA...Wind Advisory until 3 PM CST this afternoon for IAZ001>003-
012>014-021-022-032.
Red Flag Warning from 10 AM this morning to 6 PM CST this
evening for IAZ001>003-012>014-020>022-031-032.
Wind Advisory until noon CST today for IAZ020-031.
NE...Red Flag Warning from 10 AM this morning to 6 PM CST this
evening for NEZ013-014.
Wind Advisory until noon CST today for NEZ013-014.
&&
UPDATE...JH
DISCUSSION...Samet
AVIATION...05
FIRE WEATHER...JHThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 10:06 PM CST | Red Flag Warning | FSD | Aurora, Bon Homme, Brule, Charles Mix, Clay, Davison and 10 more | 20 hr |
| Feb 18, 4:37 AM CST | High Wind Warning | FSD | Aurora, Beadle, Brookings, Brule, Jerauld, Kingsbury and 4 more | 7 hr |
| Feb 18, 8:13 AM CST | Winter Weather Advisory | FSD | Brookings, Kingsbury | 5 hr |
| Feb 18, 12:59 PM CST | Winter Weather Advisory | FSD | Bon Homme, Charles Mix, Clay, Gregory, Union, Yankton | 35 hr |
Nearby
Wind Advisories in South Dakota, 2026Wind Advisories in Minnesota, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.